MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERMCATH; ACCESSORIES, A-V SHUNT

COVIDIEN MFG SOLUTIONS S.A. PERMCATH; ACCESSORIES, A-V SHUNT
Model Number 8888169001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 2 years after implantation, the catheter was too floppy and it was very difficult to remove, the cuff was stuck.To avoid the catheter breaking off in the patient, a small incision was made and the cuff was slowly dissected away from the chest wall.A slight tear can be noted on the catheter at the cuff which would have broken off.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 2 years after implantation, the catheter was too floppy and it was very difficult to remove, the cuff was stuck.To avoid the catheter breaking off in the patient, a small incision was made and the cuff was slowly dissected away from the chest wall.No excessive force used in taking out the catheter but with just a more complicated removal with larger incision using a standard minor tray with scalpel.They normally do not take out under fluoroscopy but they had to with this patient.Chloraprep or chlorhexidine was the cleaning agent used on the device.The catheter was removed on the day of the event because the patient no longer required dialysis therapy.A slight tear can be noted on the catheter at the cuff which would have broken off.The catheter was not repaired or replaced.The patient had no harm and went home right after.

Brand Name
PERMCATH
Common Device Name
ACCESSORIES, A-V SHUNT
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12308096
Report Number3009211636-2021-00207
Device Sequence Number3209898
Product Code KNZ
UDI-Device Identifier10884521009929
UDI-Public10884521009929
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K840424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888169001
Device Catalogue Number8888169001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;